Archives of Dermatology and Syphilology · 1941 · 11 citations · 8 references
Life SciencesDermatologyPharmacologyAllergyDermatopathologyHypersensitivityAllergic Skin DiseasesDrug AllergyDrug-induced Skin ReactionsPatch TestingSkin IrritationSkin SensitizationCutaneous Drug EruptionsCutaneous Drug ReactionsCutaneous Photoallergic ReactionsDrug-induced Skin EruptionsDrug-induced Skin HypersensitivityMedication-induced ErythemaSevere Cutaneous Adverse ReactionsUrticarial Dermatitis
The cutaneous reactions to sulfanilamide occurring early in the course of therapy have undoubtedly been frequently precipitated by sunlight. Sensitization has only rarely been proved in these morbilliform, scarlatiniform, maculopapular and urticarial erythemas, for in many cases after temporary withdrawal of the drug the eruption promptly subsided and did not recur on its resumption. In the reported cases of severe reactions in the skin from sulfanilamide, such as bullous and purpuric exanthems and exfoliative dermatitis, it is more than likely, especially when small or moderate doses of the drug have been administered, that hypersensitiveness has developed. Evidence has already accumulated to show that sulfanilamide can specifically sensitize the skin and bring about an allergic state. In one case there was a positive reaction to a patch test1and in another a suggestive positive reaction to a scratch test2and in a number of cases a small dose produced
8
Fred Wise · Archives of Dermatology and Syphilology · 1933 · 64 citations
Louis J. Frank · Journal of the American Medical Association · 1937 · 33 citations
Medicine, Dermatology, Pathology +10